Introduction: One of the most often prescribed medications in dermatology is TCS (Topical Corticosteroids). Misuse and extended usage of TCS over the face cause “Topical steroid damaged/dependent face” (TSDF). The adverse effect of prolonged topical Hydroquinone (HQ) complicates with Exogenous Ochronosis (EO). Here, we have evaluated clinical and dermoscopic features in the facial skin that is affected by the application of TCS and HQ and attempted to correlate them with histopathological features. Objectives: To evaluate clinical, dermoscopic, and histopathological features of EO and TSDF. And to compare features with the duration and potency of TCS. Materials and Methods: This was a cross-sectional observational study carried out at a tertiary care hospital. The research included a total of 70 patients who had clinical signs of EO or TSDF. Their demographic information, clinical characteristics, and dermoscopy results were noted. Skin biopsy was done in a few lesions (6 from TSDF and 1 from EO) and statistical analysis was done. Results: Dermoscopic features were diffuse red dots (94.28%), brown globules (84.3%), terminal hair (88.6%), vessels (90%), and white structureless areas (61.43%). Features such as curvilinear brown to grey pigment globules, linear vessels, and follicular obliteration suggestive of EO were found in 11 (15.71%). Focal atrophy of the epidermis, focal parakeratosis, dilated capillaries with extravasation of erythrocytes, and perivascular and perifollicular infiltration was noted in histopathology. Conclusion: Dermoscopic features due to TCS and HQ were correlated with histopathological changes and it also creates awareness about the longterm adverse effects of inadvertent use of TCS.
Keywords: Topical Corticosteroids, Hydroquinone, Dermoscopy, Cosmetic cream, Awareness.